Tornadoes · United States · Texas · 2004
F0 tornado, Wharton, Texas, November 23, 2004
This F0 tornado ran 0.4 miles across Wharton County on November 23, 2004, touching down at 9:20 PM CST and reaching 35 yards wide. It killed nobody, and did $30,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- November 23, 2004
- Touchdown
- 9:20 PM CST (03:20 UTC)
- Path length
- 0.4 miles (0.6 km)
- Path width
- 35 yards (32 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- County
- Wharton County
- Touchdown point
- 29.370, -96.170
- Lift-off point
- 29.370, -96.170
- Record number
- 707
What the Weather Service recorded
Four homes were damaged in the Spanish Camp area near the intersection of FM 1161 and FM 640.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
12 minutes of warning. NWS HGX issued a tornado warning for this county at 03:08 UTC, 12 minutes before the tornado touched down, in force until 04:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 03:02 UTC | 03:45 UTC | Severe Thunderstorm Warning | HGX |
| 03:08 UTC | 04:00 UTC | Tornado Warning | HGX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:14 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the tornado touched down at Nov 23, 7:25 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Nov 23, 7:25 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 725 PM CST TUE NOV 23 2004 .UPDATE... THUNDERSTORM ACTIVITY FROM THIS AFTERNOON IS GRADUALLY DIMINISHING ACROSS OUR NE ZONES. STORMS HAVE BEEN TRAINING OVER WALKER AND TRINITY COUNTIES WHERE 3 TO 6 INCHES OF RAIN HAS FALLEN SINCE MIDDAY. MEANWHILE...THE DRYLINE HAS BEGUN TO ACCELERATE EASTWARD ACROSS SOUTH CENTRAL TEXAS. ISOLATED SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE DRYLINE...ONE IN MILAM COUNTY AND A COUPLE OF OTHERS SOUTH OF SAN ANTONIO. AIRMASS AT LEAST OVER SOUTHERN HALF OF SE TX REMAINS MOIST AND UNSTABLE WITH SFC DEWPOINTS IN THE LOWER 70S. EXPECT DRYLINE TO MOVE ACROSS THE AREA FROM WEST TO EAST BETWEEN 8 PM AND 1 AM. THE THREAT FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL CONTINUE AS THE DRYLINE INTERACTS WITH THE UNSTABLE AIR OVER THE AREA. THE FLOODING THREAT APPEARS TO BE WINDING DOWN HOWEVER GIVEN THE QUICK MOVEMENT OF THE STORMS. PER SPC...A NEW WEATHER WATCH MAY BE ISSUED IN THE NEXT HOUR OR SO AND WILL UPDATE FORECAST AS NEEDED. 35/38 && .PREV DISCUSSION... SHOWERS AND THUNDERSTORMS DEVELOPING RAPIDLY ACROSS SOUTHEAST TEXAS THIS AFTERNOON. THE STRONGEST ACTIVITY IS JUST TO THE NORTHWEST OF OUR AREA IN ROBERTSON COUNTY. WE HAVE HAD SEVERAL CELLS MOVE INLAND FROM THE GULF THAT HAVE EXHIBITED ROTATION...AND VAD WIND PROFILES CONTINUE TO SHOW A FAVORABLE ENVIRONMENT FOR STORM ROTATION. WILL LIKELY BE A BUSY NIGHT HERE UNTIL THE COLD FRONT MOVES ACROSS THE REGION. LATEST MODEL GUIDANCE SUGGESTS THE FRONT WILL MOVE THROUGH AROUND MIDNIGHT. SHOWERS MAY LINGER UNTIL THE UPPER TROUGH MOVES THROUGH EARLY MORNING TOMORROW. WE ARE LEANING TOWARD EXTENDING THE FLOOD WATCH UNTIL THE 4 AM ZONE PACKAGE IN CASE THE SHOWERS DO LINGER A BIT LONGER THAN MIDNIGHT. IF THINGS DONT PAN OUT...THE EVENING SHIFT CAN CANCEL IF NECESSARY. SURFACE HIGH DRIFTS ACROSS SOUTH LATE WEDNESDAY INTO EARLY FRIDAY. ONSHORE WINDS WILL RETURN TO THE AREA BY FRIDAY MORNING. THE NEXT SYSTEM APPROACHES THE AREA BY EARLY SATURDAY MORNING. HOWEVER...IT WILL BE MOVING RATHER RAPIDLY THROUGH THE REGION. THIS WILL LIMIT THE AMOUNT OF RETURN MOISTURE AND ANY SHOWER/THUNDERSTORM ACTIVITY WILL LIKELY BE LIMITED TO THE COASTAL AREAS ON SATURDAY. YET ANOTHER COLD FRONT WILL BEGIN TO TAKE SHAPE OVER THE SOUTHERN ROCKIES ON SUNDAY AND THIS MAY IMPACT OUR AREA LATE ON MONDAY OR TUESDAY OF NEXT WEEK. 46 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 53 57 37 61 44 / 60 05 00 00 00 HOUSTON (IAH) 54 59 38 60 44 / 80 05 00 00 00 GALVESTON (GLS) 60 66 45 61 53 / 80 10 00 00 00 && .HGX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH FOR ALL OF SOUTHEAST TEXAS UNTIL 9 PM. FLOOD WATCH ALL OF SOUTHEAST TEXAS THROUGH 4 AM WEDNESDAY. SCA 00-60 NM WATERS. SCEC BAYS. &&
Hazardous weather outlook, Nov 23, 4:55 AM CST, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 455 AM CST TUE NOV 23 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-241200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 455 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ...A FLOOD WATCH IN EFFECT UNTIL 9 PM CST... AN APPROACHING STRONG UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS OVER SOUTHEAST TEXAS TODAY AND THIS EVENING. WITH THE SOIL ALREADY SATURATED... ADDITIONAL HEAVY RAINS WILL LEAD TO A FLOOD SITUATION. EXPECTED RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP TO 5 INCHES. DRIER AIR WILL FILTER INTO THE REGION LATER TONIGHT ENDING THE FLOOD THREAT. AN UNSTABLE AIRMASS...STRONG WIND SHEAR AND LOW LEVEL INFLOW WILL HELP PRODUCE STRONG TO SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. TORNADOES WILL BE THE PRIMARY THREAT ALTHOUGH SOME THREAT OF DAMAGING WINDS AND HAIL WILL EXIST AS WELL. DRIER AIR WILL FILTER INTO THE REGION LATER TONIGHT ENDING THE FLOOD AND SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Nov 23, 3:51 PM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
351 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL MIDWAY 31.03N 95.75W
11/23/2004 1.75 INCH MADISON TX AMATEUR RADIO
FM1119 1.5 MILES NORTH OF OSR
0220 PM HAIL CROCKETT 31.32N 95.46W
11/23/2004 0.88 INCH HOUSTON TX EMERGENCY MNGR
0240 PM FUNNEL CLOUD 4 N TRINITY 31.00N 95.37W
11/23/2004 TRINITY TX LAW ENFORCEMENT
SPOTTED NORTH OF TOWN MOVING NORTHEAST.
0220 PM TORNADO BRENHAM 30.16N 96.40W
11/23/2004 WASHINGTON TX LAW ENFORCEMENT
MARBLE SIZED HAIL ALSO REPORTED.
0220 PM TSTM WND DMG BRENHAM 30.16N 96.40W
11/23/2004 WASHINGTON TX LAW ENFORCEMENT
TREES DOWN.
0240 PM HAIL BRENHAM 30.16N 96.40W
11/23/2004 1.75 INCH WASHINGTON TX LAW ENFORCEMENT
SOUTH SIDE OF TOWN.
0947 AM TSTM WND GST JAMAICA BEACH 29.19N 94.98W
11/23/2004 44 MPH GALVESTON TX TRAINED SPOTTER
0325 PM TORNADO TODD MISSION 30.26N 95.83W
11/23/2004 GRIMES TX LAW ENFORCEMENT
POSSIBLE TORNADO IN TOWN.
&&
REHBEINLocal storm report, Nov 23, 6:29 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
629 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0110 PM TORNADO 1 E CUT AND SHOOT 30.34N 95.34W
11/23/2004 MONTGOMERY TX LAW ENFORCEMENT
PUBLIC REPORT OF A TORNADO. TREES DOWN.
0155 PM TORNADO N LAKE LIVINGSTON DAM 30.62N 95.03W
11/23/2004 SAN JACINTO TX PUBLIC
REPORT OF A TORNADO ON THE EDGE OF LAKE LIVINGSTON
0200 PM TORNADO 3 NE LAKE LIVINGSTON DA 30.65N 94.99W
11/23/2004 POLK TX PUBLIC
TORNADO NEAR THE EDGE OF LAKE LIVINGSTON
0250 PM HAIL BRENHAM 30.16N 96.40W
11/23/2004 0.75 INCH WASHINGTON TX TRAINED SPOTTER
0252 PM TORNADO 5 NE MONT BELVIEU 29.90N 94.82W
11/23/2004 LIBERTY TX PUBLIC
REPORT OF A TORNADO 2 MILES EAST OF 146 AND NORTH OF
I-10.
0410 PM TSTM WND DMG 10 SW COLDSPRING 30.49N 95.25W
11/23/2004 SAN JACINTO TX LAW ENFORCEMENT
TREE DOWN NEAR INTERSECTION OF HWY 3081 AND HWY 725
&&
LWLocal storm report, Nov 23, 6:36 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
636 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 N MONTGOMERY 30.41N 95.70W
11/23/2004 MONTGOMERY TX LAW ENFORCEMENT
TREE DOWN AT INTERSECTION OF HWY 1097 AND HWY 149
0350 PM TSTM WND DMG WILLIS 30.42N 95.48W
11/23/2004 MONTGOMERY TX LAW ENFORCEMENT
TREE DOWN ON HWY 1097
&&
LWSpecial weather statement, Nov 23, 8:15 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 815 PM CST TUE NOV 23 2004 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 240800- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 815 PM CST TUE NOV 23 2004 ...TORNADO WATCH EXTENDED UNTIL 2 AM FOR ALL OF SOUTHEAST TEXAS... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS EXTENDED THE TORNADO WATCH FOR ALL OF SOUTHEAST TEXAS UNTIL 2 AM WEDNESDAY MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS NOW ENTERING THE WESTERN PORTIONS OF SOUTHEAST TEXAS AND WILL MOVE ACROSS THE AREA OVER THE NEXT FEW HOURS. CONDITIONS REMAIN FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. A SMALL THREAT OF ISOLATED TORNADOES CONTINUES AS WELL. IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN... BRAZORIA...BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND... GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON... MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER... WALLER...WASHINGTON...GALVESTON BAY...AND THE GULF WATERS FROM HIGH ISLAND TO MATAGORDA OUT TO 20 NM. STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR FURTHER WEATHER UPDATES THIS EVENING.
Special weather statement, Nov 23, 8:15 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 815 PM CST TUE NOV 23 2004 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 240800- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 815 PM CST TUE NOV 23 2004 ...TORNADO WATCH EXTENDED UNTIL 2 AM FOR ALL OF SOUTHEAST TEXAS... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS EXTENDED THE TORNADO WATCH FOR ALL OF SOUTHEAST TEXAS UNTIL 2 AM WEDNESDAY MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS NOW ENTERING THE WESTERN PORTIONS OF SOUTHEAST TEXAS AND WILL MOVE ACROSS THE AREA OVER THE NEXT FEW HOURS. CONDITIONS REMAIN FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. A SMALL THREAT OF ISOLATED TORNADOES CONTINUES AS WELL. IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN... BRAZORIA...BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND... GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON... MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER... WALLER...WASHINGTON...GALVESTON BAY...MATAGORDA BAY...AND THE GULF WATERS FROM HIGH ISLAND TO MATAGORDA OUT TO 20 NM. STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR FURTHER WEATHER UPDATES THIS EVENING.
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Corpus Christi, TX (KCRP), 00:00Z
3.3 hours before the tornado, 215 km from the path. November 24, 2004.
- Mixed-layer CAPE
- 3323 J/kg
- Mixed-layer CIN
- -14 J/kg
- Surface CAPE
- 2944 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.5
- 0-3 km lapse rate
- 5.8 K/km
Corpus Christi, TX (KCRP), 12:00Z
8.7 hours after it, 215 km from the path. November 24, 2004.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -36788 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -375 m²/s²
- 0-3 km storm-relative helicity
- -357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.0 K/km
The radar
The Houston radar (KHGX), 106 km away, was scanning. The volume nearest the touchdown began at 03:21 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 03:12 UTC | TSTM WND DMG | Cat Spring | Austin, TX | TREE DOWN ON HOUSE. |
| 03:20 UTC | TORNADO | 5 Nw Wharton | Wharton, TX | POSSIBLE TORNADO DAMAGED 4 HOMES IN THE SPANISH CAMP AREA NEAR THE INTERSECTION OF FM HIGHWAY 1161 AND FM HIGHWAY 640. |
| 03:30 UTC | TSTM WND DMG | Wharton | Wharton, TX | NUMEROUS TELEPHONE POLES SNAPPED...TREES AND POWER LINES DOWN...AND BARNS DAMAGED IN THE AREA BETWEEN GLEN FLORA...EGYPT...HUNGERFORD...AND WHARTON. |
| 04:05 UTC | TORNADO | Pecan Grove | Fort Bend, TX | POSSIBLE TORNADO IN PECAN GROVE AT KEY MAP LOCATION 566J. TREES DOWN IN THE AREA. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2004 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of November 23, 2004
47 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 23 | 10:40 AM CST | F0 | Williamson, TX | 0.1 | 20 | |||
| November 23 | 10:51 AM CST | F0 | Williamson, TX | 0.1 | 20 | |||
| November 23 | 11:05 AM CST | F0 | Williamson, TX | 0.3 | 30 | |||
| November 23 | 1:10 PM CST | F0 | Montgomery, TX | 0.2 | 20 | $40,000 | ||
| November 23 | 1:34 PM CST | F0 | Fayette, TX | 0.3 | 30 | |||
| November 23 | 1:49 PM CST | F0 | Polk, TX | 0.1 | 15 | $10,000 | ||
| November 23 | 1:55 PM CST | F0 | San Jacinto, TX | 0.1 | 20 | |||
| November 23 | 2:20 PM CST | F0 | Washington, TX | 0.1 | 20 | $10,000 | ||
| November 23 | 2:52 PM CST | F0 | Liberty, TX | 0.1 | 20 | |||
| November 23 | 3:25 PM CST | F0 | Grimes, TX | 0.2 | 25 | |||
| November 23 | 3:30 PM CST | F0 | Montgomery, TX | 0.3 | 25 | $10,000 | ||
| November 23 | 3:35 PM CST | F0 | Maverick, TX | 0.1 | 20 | |||
| November 23 | 3:50 PM CST | F0 | Montgomery, TX | 0.1 | 20 | |||
| November 23 | 4:08 PM CST | F1 | Hardin, TX | 16.0 | 200 | $100,000 | ||
| November 23 | 4:10 PM CST | F0 | Chicot, AR | 1.0 | 50 | $2,000 | ||
| November 23 | 4:24 PM CST | F0 | Richland Parish, LA | 0.5 | 25 | |||
| November 23 | 4:27 PM CST | F2 | Hardin, TX | 8.0 | 600 | 1 | $600,000 | |
| November 23 | 4:38 PM CST | F0 | Zavala, TX | 0.1 | 20 | |||
| November 23 | 4:40 PM CST | F0 | Maverick, TX | 0.3 | 30 | |||
| November 23 | 4:41 PM CST | F2 | Jasper, TX | 8.0 | 300 | $250,000 | ||
| November 23 | 4:55 PM CST | F2 | Jasper, TX | 15.0 | 500 | $500,000 | ||
| November 23 | 5:12 PM CST | F0 | Maverick, TX | 0.5 | 50 | |||
| November 23 | 5:12 PM CST | F1 | Newton, TX | 3.0 | 300 | $100,000 | ||
| November 23 | 5:40 PM CST | F1 | Newton, TX to LA | 9.0 | 300 | $50,000 | ||
| November 23 | 6:00 PM CST | F0 | Natchitoches Parish, LA | 1.0 | 25 | $30,000 | ||
| November 23 | 6:08 PM CST | F0 | Burnet, TX | 0.1 | 20 | |||
| November 23 | 6:08 PM CST | F1 | Vernon Parish, LA | 1.0 | 100 | $200,000 | ||
| November 23 | 6:08 PM CST | F0 | Williamson, TX | 0.3 | 400 | |||
| November 23 | 6:10 PM CST | F1 | Newton, TX | 1.0 | 100 | $40,000 | ||
| November 23 | 6:30 PM CST | F1 | Newton, TX | 10.0 | 300 | $250,000 | ||
| November 23 | 6:35 PM CST | F2 | Vernon Parish, LA | 10.0 | 600 | 3 | $500,000 | |
| November 23 | 6:49 PM CST | F2 | Natchitoches Parish, LA | 20.0 | 300 | 1 | $1.0 million | |
| November 23 | 6:50 PM CST | F1 | Vernon Parish, LA | 14.0 | 150 | $100,000 | ||
| November 23 | 7:20 PM CST | F0 | Grant Parish, LA | 12.0 | 75 | |||
| November 23 | 7:20 PM CST | F1 | Vernon Parish, LA | 3.0 | 50 | $50,000 | ||
| November 23 | 7:32 PM CST | F0 | Bell, TX | 0.1 | 50 | $10,000 | ||
| November 23 | 7:46 PM CST | F0 | Karnes, TX | 0.1 | 20 | |||
| November 23 | 8:00 PM CST | F0 | DeWitt, TX | 0.1 | 20 | |||
| November 23 | 8:05 PM CST | F3 | LaSalle Parish, LA | 15.0 | 300 | 1 | 20 | $5.8 million |
| November 23 | 8:13 PM CST | F1 | DeWitt, TX | 0.5 | 100 | |||
| November 23 | 8:30 PM CST | F0 | Grant Parish, LA | 3.0 | 75 | $50,000 | ||
| November 23 | 8:58 PM CST | F0 | Lavaca, TX | 0.1 | 20 | |||
| November 23 | 9:38 PM CST | F1 | Marion, AL | 13.9 | 250 | $400,000 | ||
| November 23 | 10:00 PM CST | F2 | Trinity, TX | 2.0 | 500 | $100,000 | ||
| November 23 | 10:05 PM CST | F0 | Fort Bend, TX | 0.1 | 20 | |||
| November 23 | 11:31 PM CST | F0 | Warren, MS | 1.0 | 75 | $1,000 | ||
| November 23 | 11:40 PM CST | F3 | Jefferson, MS | 18.0 | 600 | $300,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.